MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACUITY PRO; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION ACUITY PRO; CATHETER, PERCUTANEOUS
Model Number 8103
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, visual inspection noted that there were numerous kinks throughout the shaft.The shaft was cut all the way down and was jagged with the distal end/tip detached and not returned.The separated end was also jagged, which indicates there was trouble with cutting near the end of the device.There was delamination of the inner liner 4.5 cm to 9 cm from the separated end.Analysis determined that user error contributed to the clinical observations.
 
Event or Problem Description
It was reported that during an implant procedure the distal tip of this inner catheter broke off during the cutting process and initially remained loose in the outer catheter.The broken piece which measures approximately 2-3 cm was accidently pushed into the coronary sinus with another inner catheter where it remains.The physician reported that the coronary sinus was large and the catheter piece was in a stable position and did not appear likely to move away from that position.

Brand Name
ACUITY PRO
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8079764
Report Number2124215-2018-60188
Device Sequence Number13518699
Product Code DQY
UDI-Device Identifier08714729932543
UDI-Public08714729932543
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2019
Device Model Number8103
Device Catalogue Number8103
Device Lot Number21473748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date11/16/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age77 YR